Alert archive / Texas / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 366, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 2, 1998, 9:25 PM CDT for Franklin County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 1998, 9:25 PM CDT (02:25 UTC)
- Expired
- Oct 2, 1998, 10:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Franklin County, TX
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 8:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
182 WUUS1 KSHV 030224 RRA SVRSHV TXC159-030300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 925 PM CDT FRI OCT 2 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN NORTHEASTERN TEXAS * UNTIL 1000 PM CDT * AT 925 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF MT VERNON. THE THUNDERSTORM WAS MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 60 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. 13/10
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 8:30 PM CDT, 55 minutes earlier.
Area forecast discussion, Oct 2, 8:30 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CDT FRI OCT 2 1998 CONVECTION COMTS TO DEVELOP ALONG AND N OF SURFACE BOUNDARY STRETCHING ALONG TX/OK BORDER INTO N LA AND S AR. THIS BOUNDARY SHOULD BEGIN TO SLOWLY LIFT ACROSS CWA TONIGHT AS SHORT WAVE CONTS TO ROTATE ENE ACROSS THE REGION. UPR LOW SEEN WELL IN WATER VAPOR IMAGERY OVER WRN PLAINS WITH SHORT WAVE EXTENDING INTO W CENTRAL TX. DRY LINE ACTIVITY IN W TX SHOULD DIE WELL BEFORE IT REACHES CWA BUT ACTIVITY ACROSS N CENTRAL TX SHOULD HOLD TOGETHER AND MOVE INTO NE TX...SE OK AND SW AR. LOOKS LIKE WE CAN LOWER POPS TO CHANCE CAT NW LA AND SLIGHT CHANCE NE LA FOR TONIGHT. ALSO NEED TO LOOK AT RECONFIGURING FFA FOR NE TX AS HEAVIEST RAINS SHOULD STAY N OF TXK TO DFW LINE AND MOST OF NE TX HAS SEEN LITTLE IN THE WAY OF RAIN YET. 18
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 9:31 PM CDT | Severe Thunderstorm Warning | SHV | Red River, Titus | 49 min |
| Oct 2, 10:19 PM CDT | Severe Thunderstorm Warning | SHV | Morris | 31 min |
| Oct 2, 10:45 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 60 min |
| Oct 2, 11:26 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 44 min |
| Oct 2, 11:52 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 63 min |
| Oct 3, 12:01 AM CDT | Severe Thunderstorm Warning | SHV | Harrison | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.